Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 32, NWS Miami, FL

October 20, 2017

NWS Miami, FL issued this small craft advisory at Oct 20, 2017, 3:54 AM EDT. It took effect at Oct 20, 2017, 4:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2017, 3:54 AM EDT (07:54 UTC)
In effect from
Oct 20, 2017, 4:00 PM EDT
Expired
Oct 22, 2017, 3:30 AM EDT
In force
36 hr
Issued by
NWS Miami, FL

The text

As transmitted.

309 
WHUS72 KMFL 200754
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EDT FRI OCT 20 2017

AMZ650-670-201600-
/O.CAN.KMFL.SW.Y.0003.000000T0000Z-171022T0000Z/
/O.EXB.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
354 AM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ676-201600-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-171020T1400Z/
/O.NEW.KMFL.SC.Y.0032.171020T2000Z-171021T2000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
354 AM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EDT
SATURDAY.

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-201600-
/O.EXB.KMFL.SC.Y.0031.171020T1400Z-171022T1000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
354 AM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SUNDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
775 
WHUS72 KMFL 202014
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT FRI OCT 20 2017


AMZ650-670-210415-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
414 PM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ676-210415-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-171021T2000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
414 PM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-210415-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
414 PM EDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
763 
WHUS72 KMFL 210810
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
410 AM EDT SAT OCT 21 2017

GMZ676-212045-
/O.EXT.KMFL.SC.Y.0032.000000T0000Z-171022T1000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
410 AM EDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-212045-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
410 AM EDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-212045-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
410 AM EDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
885 
WHUS72 KMFL 220730
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT SUN OCT 22 2017

AMZ650-651-670-671-220830-
/O.CAN.KMFL.SC.Y.0031.000000T0000Z-171022T1000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
330 AM EDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TODAY.

$$

GMZ676-220830-
/O.CAN.KMFL.SC.Y.0032.000000T0000Z-171022T1000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
330 AM EDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TODAY.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 1:55 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 20, 1:55 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
155 AM EDT Fri Oct 20 2017

.AVIATION...
VFR conditions are likely to prevail through the TAF period at
all terminals. Through the pre-dawn hours, low-level moisture
will continue to stream WSW-ward from the Atlantic and across the
peninsula. A few short-lived light showers will be possible in
the vicinity of east coast terminals. The atmosphere will be
slightly drier tomorrow, and isolated shower activity should not
have any significant impact on airport operations. NE-ENE winds
will remain around 10 kts through 15Z this morning before
increasing to 13-16 kts with gusts of 19-22 kts by early afternoon
for east coast terminals. ENE Winds at PBI and FLL will then
remain strong through Friday evening.

&&

PREV DISCUSSION... /issued 747 PM EDT Thu Oct 19 2017/

UPDATE...
Radar and satellite data show most of the shower activity
happening south of a line from Naples to Boca Raton, which is
associated with a lingering frontal boundary located near the
Florida Keys. POPS/WX will be adjusted to reflect this trend, but
still keeping low-end chances of rain for Palm Beach county
through the rest of this evening.

A drier pattern should establish Friday as the frontal boundary
continues to dissipate, although there will be enough remnant
moisture for another round of afternoon showers.

rest of the forecast looks good and no further changes are
required for the evening update.

PREV DISCUSSION... /issued 405 PM EDT Thu Oct 19 2017/

DISCUSSION...
Short term (Tonight-Saturday)...satellite and model data depict a
lingering stationary frontal near the Florida Keys, and keeping a
large swath of enhanced moisture across South Florida. Not much
so far in terms of heavy rain, but there are scattered small cells
moving NE to SW, bringing brief periods of moderate rain at
times. This shower activity will continue through Friday, although
a decrease in activity is expected later tonight. A few brief
thunderstorms are also possible.

Expect scattered showers and isolated thunderstorms each day,
with best chances during the afternoon hours. Temperatures
should remain near normal values. Current moderate N/NE winds will
gradually veer to the ENE starting Friday and through Saturday as
high pressure starts building across the region in the wake of the
FROPA.

Long Term (Saturday night-Wednesday)...strong high pressure is
shown by the models building across the western Atlantic and the
SE states Sunday and Monday, with tighter pressure gradients
resulting in periods breezy winds. These winds will become mainly
easterly early next week.

Global model solutions show another trough deepening over the
eastern half of the US, sending an associated cold front into
Florida by Tuesday. Expect an increase in atmospheric moisture
early next week as winds become SE and then S as the cold front
approaches. Models agree in pushing the front into the Florida
Keys by Wednesday. This front may finally bring a significant
change in temperatures, with cooler conditions and lowering dew
points. In other words, the first days of fall-like weather.

MARINE...
N/NE winds continue during the next few days, with speeds to 20
kts on Friday. Winds will become more easterly later in the
weekend but will remain breezy through the weekend. Seas in the
Atlantic waters will be up to 5 to 7 feet for the rest of the week
and into the first part of the weekend.

BEACH FORECAST...
Stronger NE-E winds for the upcoming weekend may combine with high
astronomical tides, bringing water levels along the east coast
to near coastal flood criteria. A Coastal Flood Advisory remains
in effect for Palm Beach County through Saturday. This may need
to be extended southward to include Broward and Miami- Dade later
this week if conditions warrant.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  81  86  79  88 /  40  50  50  40
Fort Lauderdale  80  86  79  87 /  50  50  60  40
Miami            79  87  79  88 /  50  50  60  30
Naples           75  90  75  91 /  10  50  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ168-172-
     173.

     Coastal Flood Advisory until 8 PM EDT Saturday for FLZ168.

AM...Small Craft Advisory for hazardous seas until 8 PM EDT Saturday
     for AMZ650-670.

GM...Small Craft Advisory until 10 AM EDT this morning for GMZ676.

&&

UPDATE...17/AR
DISCUSSION...17/AR
MARINE...17/AR
AVIATION...98/ABH
BEACH FORECAST...17/AR
Hazardous weather outlook, Oct 19, 9:05 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
905 PM EDT Thu Oct 19 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
201315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
905 PM EDT Thu Oct 19 2017

...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...
...MODERATE RISK OF RIP CURRENTS REST OF EAST COAST BEACHES...
...COASTAL FLOODING POSSIBLE DURING HIGH TIDE EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: High risk of rip currents along the Palm Beaches.
Moderate risk of rip currents along the Miami-Dade and Broward
beaches.

Flooding: The new moon along with the increasing winds may bring
coastal flooding during high tides along the Atlantic coast,
particularly along coastal Palm Beach County.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong high pressure will build in behind the front late week,
leading to increasing northeasterly winds and deteriorating
conditions over the local marine areas. There will also be an
elevated risk for rip currents along the Atlantic beaches.

The new moon along with the increasing winds may bring coastal
flooding during high tides along the Atlantic coast over the next
several days.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report coastal flooding along the east
coast beaches to the National Weather Service forecast office in
Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 12:12 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.